MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / LEFT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / LEFT; PLATE, FIXATION, BONE
Catalog Number 628008
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "treated revision surgery due to back out of screws.Replaces plate the screw.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed (in addition to the returned sample; x-rays were also provided).The device inspection revealed the following: plate: some close ups of the screw holes, from left to right, show that the two locking holes on the left side are indeed badly damaged.The locking hole from the far right side is just slightly damaged, no damage was observed with the other holes.Screws: damages on the locking threads are clearly visible though.Test using the existing locking screws showed that the two screws from the left side could be locked but they would not hold accordingly due to the severe damages (on the plate as well as on the locking threads).The other two locking screws could be locked without any issues.No issues with the bone screws.A statement was received from our medical expert and is noted below: in the postoperative x-ray we see, that the three lateral screws are tied to the lateral clavicle end.The most medial of them is fixed at the fracture location.At least the proximal cortex seems to be not intact.So, we only have five cortices which are gripped by the threads of the screw.With the movements associated with the shoulder girdle including the clavicle, that was obviously not enough to stabilize the fracture securely and lead to union.A longer plate with at least one more lateral hole would have been better, knowing the result of the treatment.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to be user/patient related.The exact cause of the failure could not be determined as no further details could be obtained.If any further information is provided, the investigation report will be updated.

Brand Name
SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9108826
Report Number0008031020-2019-01304
Device Sequence Number449581
Product Code HRS
UDI-Device Identifier07613252441885
UDI-Public07613252441885
Combination Product (Y/N)N
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Catalogue Number628008
Device Lot NumberD24119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 09/02/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date12/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;